Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2003, 6:27 PM CDT for Houston County, Humphreys County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2003, 6:27 PM CDT (23:27 UTC)
- Expired
- Apr 20, 2003, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Houston County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 20, 6:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 202327 SVRBNA TNC083-085-210015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 626 PM CDT SUN APR 20 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN TENNESSEE NORTHERN HUMPHREYS COUNTY IN TENNESSEE * UNTIL 715 PM CDT * AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF TENNESSEE RIDGE...OR 11 MILES NORTHWEST OF WAVERLY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TENNESSEE RIDGE AROUND 635 PM CDT ERIN AROUND 640 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. && LAT...LON 3624 8806 3611 8790 3611 8757 3635 8768 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:20 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 20, 2:20 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT SUN APR 20 2003 CURRENT...A LITTLE PRESSED FOR TIME W/ WATCH JUST ISSUED. ISOLATED CELLS IN CONVECTIVE ROLLS AHEAD OF FRONT COULD BE SEVERE W PORTIONS THIS AFTERNOON...HAIL AND WIND. FORECAST...THIS CONVECTION WILL PROGRESS EWRD TONITE AS FRONT MOVES E. LIKELY FURTHER BOXES IN STORE. FRONT THRU BNA AROUND 06Z....AND CSV BY 12Z. WILL GO WITH LIKELY POPS. QUESTION AS TO CLOUDINESS TOMORROW. SOME WRAP-AROUND AT H850 IN EVIDENCE ON MODEL DEPICTIONS...BUT NOT REALLY CONFIRMED ON MOS CLOUD FORECAST. THIS CAN VERIFY IN SPRING WHEN SUN STRONG...WILL OPT FOR PARTLY SUNNY. TUE AND WED LOOK NICE...WITH SOME CLOUDS TUE AND WED MOSTLY CLEAR. RAIN CHANCES THU AND FRI. AS FOR TEMPS...DID NOT STRAY FROM FWC NUMBERS. BNA BB 56/70/46/66 6100 CSV BB 56/65/42/62 6200 .BNA...SEVERE TSTM WATCH UNTIL 7 PM FAR WESTERN COUNTIES...BUT INCLUDING DAVIDSON. MAG
Hazardous weather outlook, Apr 20, 5:30 AM CDT, 12 hours 57 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-211030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT TRAILING FROM A CENTER OF LOW PRESSURE OVER THE GREAT LAKES WILL BRING SCATTERED THUNDERSTORMS TO THE MID STATE THIS AFTERNOON AND EVENING. THE PEAK TIME FOR ACTIVE WEATHER WILL BE FROM LATE AFTERNOON THROUGH EVENING. THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO REACH SEVERE THRESHOLDS IS POSSIBLE. THE STORM PREDICTION CENTER CONTINUES TO PLACE NEARLY ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE STORMS THROUGH SUNDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT LIKELY, ISOLATED OCCURRENCES OF LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE WITH A FEW OF THE STORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AND EVENING. ROSE
In the hours before
Local storm report, Apr 20, 6:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0622 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 5 S WAYNESBORO TN 0.75 IN HAIL
04/20/03 WAYNE
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| Apr 20, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 28 min |
| Apr 20, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 49 min |
| Apr 20, 6:59 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.